JournalsrmiVol. 37, No. 3pp. 821–910

The Dirichlet problem in domains with lower dimensional boundaries

  • Joseph Feneuil

    Temple University, Philadelphia, USA
  • Svitlana Mayboroda

    University of Minnesota, Minneapolis, USA
  • Zihui Zhao

    University of Chicago, USA
The Dirichlet problem in domains with lower dimensional boundaries cover
Download PDF

A subscription is required to access this article.

Abstract

The present paper pioneers the study of the Dirichlet problem with LqL^q boundary data for second order operators with complex coefficients in domains with lower dimensional boundaries, e.g., in Ω:=RnRd\Omega := \mathbb{R}^n \setminus \mathbb{R}^d, with d<n1d < n-1. Following results of David, Feneuil and Mayboroda, we introduce an appropriate degenerate elliptic operator and show that the Dirichlet problem is solvable for all q>1q > 1, provided that the coefficients satisfy the small Carleson norm condition.

Even in the context of the classical case d=n1d = n-1, (the analogues of) our results are new. The conditions on the coefficients are more relaxed than the previously known ones (most notably, we do not impose any restrictions whatsoever on the first n1n-1 rows of the matrix of coefficients) and the results are more general. We establish local rather than global estimates between the square function and the non-tangential maximal function and, perhaps even more importantly, we establish new Moser-type estimates at the boundary and improve the interior ones.

Cite this article

Joseph Feneuil, Svitlana Mayboroda, Zihui Zhao, The Dirichlet problem in domains with lower dimensional boundaries. Rev. Mat. Iberoam. 37 (2021), no. 3, pp. 821–910

DOI 10.4171/RMI/1208